MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM*STM ST,36+8L NK,20X15X165; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SROM*STM ST,36+8L NK,20X15X165; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Catalog Number 523420
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Adhesion(s) (1695); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Discomfort (2330); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530); Swelling/ Edema (4577)
Date of Event 03/20/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).E3 initial reporter occupation: lawyer.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Litigation alleges that the patient suffers from pain, discomfort, inflammation, popping/snapping, difficulty ambulating, and elevated metal ion levels.Update: 7/3/2013 pfs was received from legal, medical records were received from legal, and part/lot information was identified.Records indicate that the patient was revised on the left side because of metallosis, vertical cup, and slight corrosion.Records are available for further review.Update ad 30 aug 2018: (b)(4) has been re-opened under (b)(4) due to the receipt of ppf and sticker sheets and implant records.In addition to what were previously alleged, ppf alleges pseudotumor, metallosis and metal wear.Added law firm, lawyer, expiry date of the head, patient harm and pec.Doi: (b)(6) 2004 - dor: none reported (right hip) please see (b)(4) for the left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform as part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
After review of medical records patient was revised due to failed right hip arthroplasty, continued to have swelling and pain.Operative notes indicated fibrinous tissue with a present anterior to the abductors to the fascia.There was significant trunionosis and stem had slight retroversion.The previous stem was then systematically and carefully removed by using a taper breaker, a high-speed bur and a extraction device.There was significant bone between the shoulder of the implant in the greater trochanter, this was removed with care taken to maintain continuity of the trochanter.There was wear on the backside of the liner.Revision due to metallosis and hypersensitivity.It is reasonable to conclude the metallosis and hypersensitivity is a result of the interaction between the articulating surfaces and femoral head - stem trunnion micromotion and therefore the metal femoral head, metal acetabular liner, and femoral stem have been reported for contributing to the serious injuries.The femoral sleeve/acetabular cup does not articulate with another metal surface and it would be reasonable to assume it is not involved in the reported metallosis and hypersensitivity.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18623283
Report Number1818910-2024-02180
Device Sequence Number7576360
Product Code MRA
UDI-Device Identifier10603295171041
UDI-Public10603295171041
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2009
Device Catalogue Number523420
Device Lot Number1197963
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer02/02/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; PINNACLE 100 ACET CUP 58MM; PINNACLE MTL INS NEUT36IDX58OD; S-ROM M HEAD 36MM +3; S-ROM*SLEEVE PRX ZTT, 20F-SML
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight113 KG